Alert archive / New York / Small Craft Advisories in 2023

Small Craft Advisory 15, NWS Buffalo, NY

February 4, 2023

NWS Buffalo, NY issued this small craft advisory at Feb 4, 2023, 3:53 PM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2023, 3:53 PM EST (20:53 UTC)
Expired
Feb 5, 2023, 6:20 PM EST
In force
26 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

307 
WHUS71 KBUF 042053
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
353 PM EST Sat Feb 4 2023

LEZ040-041-050500-
/O.NEW.KBUF.SC.Y.0015.230204T2053Z-230206T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
353 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 PM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-050500-
/O.NEW.KBUF.SC.Y.0015.230204T2300Z-230206T0000Z/
Upper Niagara River and Buffalo Harbor-
353 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-050500-
/O.NEW.KBUF.SC.Y.0015.230204T2053Z-230206T0000Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
353 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...South winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-043-050500-
/O.NEW.KBUF.SC.Y.0015.230204T2053Z-230206T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
353 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Sodus Bay.

* WHEN...Until 10 PM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
266 
WHUS71 KBUF 050233
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
933 PM EST Sat Feb 4 2023

LEZ040-041-051045-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
933 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
SUNDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 PM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-051045-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0000Z/
Upper Niagara River and Buffalo Harbor-
933 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-051045-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0000Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
933 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...South winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-043-051045-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
933 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
SUNDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Sodus Bay.

* WHEN...Until 10 PM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
961 
WHUS71 KBUF 050820
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
320 AM EST Sun Feb 5 2023

LEZ040-041-051700-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
320 AM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-051700-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0000Z/
Upper Niagara River and Buffalo Harbor-
320 AM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-051700-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0000Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
320 AM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...South winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-043-051700-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
320 AM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Sodus Bay.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JJR
701 
WHUS71 KBUF 051431
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
931 AM EST Sun Feb 5 2023

LEZ040-041-052245-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
931 AM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-052245-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0000Z/
Upper Niagara River and Buffalo Harbor-
931 AM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-052245-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0000Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
931 AM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-043-052245-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
931 AM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Sodus Bay.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
048 
WHUS71 KBUF 051920
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
220 PM EST Sun Feb 5 2023

LOZ044-052030-
/O.CAN.KBUF.SC.Y.0015.000000T0000Z-230206T0000Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
220 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves are now expected to remain below small craft
criteria.

$$

LOZ043-052030-
/O.CAN.KBUF.SC.Y.0015.000000T0000Z-230206T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
220 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves are now expected to remain below small craft
criteria.

$$

LEZ040-041-060300-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
220 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-060000-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0000Z/
Upper Niagara River and Buffalo Harbor-
220 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-060000-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
220 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-060300-
/O.CON.KBUF.SC.Y.0015.000000T0000Z-230206T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
220 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
927 
WHUS71 KBUF 052320
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
620 PM EST Sun Feb 5 2023

LEZ020-LOZ045-060030-
/O.CAN.KBUF.SC.Y.0015.000000T0000Z-230206T0000Z/
Upper Niagara River and Buffalo Harbor-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
620 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LEZ040-041-LOZ042-060030-
/O.CAN.KBUF.SC.Y.0015.000000T0000Z-230206T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
620 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 2:19 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 4, 2:19 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
219 PM EST Sat Feb 4 2023

.SYNOPSIS...
A welcomes pattern change over the country will chase the bitter
cold Arctic air out of our region...and allow Pacific modified air
that has flooded much of the country to work its way across the
Lower Great Lakes. This will prompt temperatures to rebound to above
normal levels with 50 degree readings possible later this coming
week. Meanwhile...we can anticipate a couple uneventful rain and or
wet snow shower events. Weather of any real significance should hold
off until at least next weekend.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Strong high pressure off the coast of the Carolinas will team up
with broad disorganized low pressure over the Upper Great lakes to
generate a deepening flow of milder air over our forecast area. The
result will be significant warming over our region...including
temperatures that will generally continue to rise through the
overnight. Mercury readings this evening will range from the low
teens east of Lake Ontario to the mid 20s near Lake Erie...then
by daybreak the same areas can expect readings to range from the
mid 20s to the mid 30s. That will be a difference of some 40 degrees
from what we experienced this (Sat) morning.

Meanwhile...a wealth of mid level cloud cover associated with the
leading edge of the warm advection will temporarily move out of the
region...especially over the western counties.

Sunday will then be significantly milder with temperatures generally
climbing to between 40 and 45. While there may be some sun around
during the first half of the day for the western counties...clouds
will lower and thicken in the afternoon as a weak pre frontal trough
will make its way across the wrn counties and North country. In
fact...this cloud cover could include a few rain or wet snow showers.

A fairly robust shortwave will then push a slow moving frontal
boundary across our region Sunday night. This will keep the potential
for rain and wet snow showers in place...especially east of both
lakes where there should be some lake enhancement.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Any lingering lake snows end Monday morning with rapid drying
occuring and then surface ridging taking over across the Lower Lakes
by Monday afternoon. The main challenge will be how much clearing
takes place...sounding profiles still show a bit of moisture trapped
below a strong subsidence inversion. Thinking we will see atleast a
little clearing in a few spots...but much of the CWA will still see
cloudy skies through the day. Otherwise...seasonable temperatures
with highs in the 30s for much of the forecast area.

Monday night...dry and uneventful weather will persist while the
surface ridge slips off to our east into New England. Cold front
approaches from the west on Tuesday...with the first half of the day
remaining dry then will see chances for rain showers by the
afternoon and into the evening. Behind the front there will be a
brief shot of cooler temperatures but that doesn't last long as warm
advection develops on Wednesday. Tuesday night will likely be the
coldest night of this period...with lows in the teens east of Lake
Ontario to low/mid 20s elsewhere.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The next system of interest is still in the Pacific, and may end up
as a brief cutoff low over the Desert Southwest early next week
before heading NE toward the Great Lakes on Thursday. Ahead of
that, WNY will be under a shortwave ridge with dry weather.

Warm advection and associated precipitation (rain), should move in
either Wednesday night or Thursday. Unlike the earlier systems in
the week, this may have more punch in terms of precipitation amounts
as it should have a Gulf of Mexico connection.  There's still quite
a bit of uncertainty as to where the surface low will be with
respect to WNY.  Will continue to forecast this system moving by to
the NW, with a warmer (all rain) scenario for Thursday, with showers
continuing Thursday night.

As the main system continues moving NE, colder air moves in behind
it by Friday/Saturday with a chance for rain/snow showers, although
a weak shortwave ridge should be moving by sometime between Friday
and Saturday.  Meanwhile, another system, possibly colder, should be
approaching the region either Saturday or Sunday. Details on this
weekend system are too sketchy however for any confidence.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR conditions will be in place across the region through at lest
the first half of Sunday.

Sfc winds will pick up tonight and especially on Sunday...when gusts
could exceed 40 knots northeast of Lake Erie. Part of the increase
can be pinned to the passage of a 40-50 knots low level jet...which
could lead to some low level wind shear during the course of
tonight.

Outlook...

Sunday...VFR with rain and snow showers late. WINDY.
Sunday night...MVFR/IFR with rain and snow showers likely.
Monday...Snow showers and local MVFR/IFR early in the morning,
improving to VFR.
Tuesday...VFR, then MVFR with rain showers late.
Wednesday...VFR.
Thursday...MVFR with rain likely.

&&

.MARINE...
Winds will flip to the SSW by and increase through the afternoon
behind the departing ridge, bringing choppy conditions on both
lakes. The SSW winds will increase further tonight and Sunday ahead
of an approaching cold front, likely producing Small Craft Advisory
conditions on Lake Erie and Lake Ontario. The elevated winds and
waves will continue through Sunday night on Lake Erie and Monday
morning on Lake Ontario.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...AR
LONG TERM...Zaff
AVIATION...RSH
MARINE...Hitchcock/RSH
Hazardous weather outlook, Feb 4, 1:03 PM EST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
103 PM EST Sat Feb 4 2023

NYZ001-010-019-085-051815-
Niagara-Northern Erie-Chautauqua-Southern Erie-
103 PM EST Sat Feb 4 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

South, southwest winds will increase later tonight and Sunday, with
gusts possibly reaching as high as 45 to 50 mph at times Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002>008-011>014-020-021-051815-
Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Genesee-
Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
103 PM EST Sat Feb 4 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-051815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
103 PM EST Sat Feb 4 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Feb 4, 10:35 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1035 AM EST SAT FEB 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 ESE FALCONER          42.11N 79.16W
02/04/2023  M3.6 INCH        CHAUTAUQUA         NY   CO-OP OBSERVER

            CO-OP OBSERVER STATION JSTN6 JAMESTOWN 4ENE.

&&

JLA

Nearby

Small Craft Advisories in New York, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.